Alert archive / Washington / River Flood Warnings in 2012

River Flood Warning 24, NWS Seattle, WA

November 19, 2012Lewis County, Washington

NWS Seattle, WA issued this river flood warning at Nov 19, 2012, 4:14 AM PST for Lewis County, Washington. It took effect at Nov 19, 2012, 10:54 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2012, 4:14 AM PST (12:14 UTC)
In effect from
Nov 19, 2012, 10:54 AM PST
Expired
Nov 20, 2012, 12:08 AM PST
In force
13 hr
Issued by
NWS Seattle, WA
Flood severity
Minor

County Lewis County, WA

The radar

The Portland,OR radar (KRTX), 106 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chehalis River near Doty (DOTW1).

Action stage
315.5 ft
Minor stage
318 ft
Moderate stage
323.5 ft
Major stage
324.5 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 12020000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

500 
WGUS46 KSEW 191214
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
414 AM PST MON NOV 19 2012

...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...

  CHEHALIS RIVER NEAR DOTY AFFECTING LEWIS COUNTY.

.FLOOD BULLETIN NO. 3

HEAVY RAIN OVER SOUTHWEST WASHINGTON WITH FORCE THE CHEHALIS RIVER
NEAR DOTY INTO FLOOD STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-192114-
/O.NEW.KSEW.FL.W.0024.121119T1947Z-121120T1552Z/
/DOTW1.1.ER.121119T1947Z.121120T0000Z.121120T0652Z.UU/
414 AM PST MON NOV 19 2012

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CHEHALIS RIVER NEAR DOTY
* FROM THIS MORNING TO TUESDAY MORNING.
* AT  3:30 AM MONDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 13.0 FEET.
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 12 PM 
  MONDAY AND CREST NEAR 14.6 FEET AROUND 4 PM MONDAY. THE RIVER WILL 
  FALL BELOW FLOOD STAGE TONIGHT.
* IMPACT...AT 13.0 FEET...FLOOD WATERS OF THE UPPER CHEHALIS AND SOUTH
  FORK CHEHALIS WILL INUNDATE MANY ROADS AND SOME RESIDENTIAL AND 
  COMMERCIAL AREAS.  IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  CURTIS HILL...LAKE CREEK...MOON HILL...WILDWOOD ROADS IN THE 
  BOISFORT VALLEY AND L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF
  13 FEET ON THE CHEHALIS NEAR DOTY CORRESPONDS TO JUST BELOW PHASE 2
  IN THE LEWIS COUNTY FLOOD SYSTEM.

$$

WEATHER.GOV/SEATTLE
3 follow-up statements
748 
WGUS86 KSEW 191857
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1057 AM PST MON NOV 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY. 
 
.FLOOD BULLETIN NO. 7.

                SOUTH WEST REGION

HEAVY RAIN THAT FELL OVERNIGHT AND THAT WILL CONTINUE THROUGH
LATE THIS AFTERNOON IS CAUSING FLOODING ON THE CHEHALIS RIVER
AT DOTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-200257-
/O.EXT.KSEW.FL.W.0024.121119T1854Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121120T0000Z.121120T0950Z.UU/
1057 AM PST MON NOV 19 2012

...FLOOD WARNING EXTENDED UNTIL TUESDAY MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NR DOTY
* UNTIL TUESDAY MORNING. 
* AT 10:30 AM MONDAY THE STAGE WAS 13.3 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 17.7 FEET
  AROUND 4 PM MONDAY. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY 
  TUESDAY MORNING.
* IMPACT...AT 13.0 FEET...FLOOD WATERS OF THE UPPER CHEHALIS AND SOUTH
  FORK CHEHALIS WILL INUNDATE MANY ROADS AND SOME RESIDENTIAL AND 
  COMMERCIAL AREAS.  IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  CURTIS HILL...LAKE CREEK...MOON HILL...WILDWOOD ROADS IN THE 
  BOISFORT VALLEY AND L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF
  13 FEET ON THE CHEHALIS NEAR DOTY CORRESPONDS TO JUST BELOW PHASE 2
  IN THE LEWIS COUNTY FLOOD SYSTEM.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
498 
WGUS86 KSEW 200009
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
409 PM PST MON NOV 19 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY. 
  CHEHALIS RIVER AT CENTRALIA AFFECTING LEWIS COUNTY. 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
  CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY. 
 
.FLOOD BULLETIN NO. 14.

                SOUTH WEST REGION

HEAVY RAIN THAT HAS FALLEN SINCE SUNDAY EVENING WILL GIVE FLOODING TO 
THE CHEHALIS AND NEWAUKUM RIVERS IN LEWIS AND THURSTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC041-200809-
/O.EXT.KSEW.FL.W.0026.000000T0000Z-121121T0329Z/
/NEWW1.2.ER.121120T0132Z.121120T0600Z.121120T1829Z.NR/
409 PM PST MON NOV 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE NEWAUKUM R NR CHEHALIS
* FROM 6 PM MONDAY UNTIL TUESDAY EVENING.
* AT  3:45 PM MONDAY THE STAGE WAS 9.6 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 6 PM MONDAY
  AND CREST NEAR 12.9 FEET AROUND 10 PM MONDAY. THE RIVER WILL FALL 
  BELOW FLOOD STAGE TUESDAY LATE MORNING.
* IMPACT...AT 12.5 FEET...DEEP AND HAZARDOUS FLOOD WATERS WILL 
  INUNDATE MANY ROADS AND RESIDENTIAL AND COMMERCIAL AREAS ALONG THE 
  NEWAUKUM RIVER AND ITS FORKS.  IMPACTED ROADWAYS AND SURROUNDING 
  AREAS INCLUDE SR 508...JACKSON HWY. AND TUNE...RUSH...
  SOMMERVILLE...GRIEL...HAMILTON...TAUSCHER...GUERRIER...KIRKLAND...
  MACOMBER...RICE...SENN...LUCAS CREEK...MIDDLE FORK AND NORTH 
  FORK...BISHOP...SHOREY...LABREE...GISH...YATES ROADS.  A STAGE OF 
  12.7 ON THE NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 3 FLOOD IN THE 
  LEWIS COUNTY FLOOD SYSTEM.

$$

WAC041-200809-
/O.CON.KSEW.FL.W.0024.000000T0000Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121119T2315Z.121120T0950Z.UU/
409 PM PST MON NOV 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NR DOTY
* UNTIL TUESDAY MORNING. 
* AT  3:30 PM MONDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 18.3 FEET AT 3 PM MONDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY TUESDAY MORNING.
* IMPACT...AT 18.5 FEET...DEEP AND HAZARDOUS FLOOD WATERS OF THE UPPER
  CHEHALIS AND SOUTH FORK CHEHALIS RIVERS WILL INUNDATE MANY 
  RESIDENTIAL AND COMMERCIAL AREAS AND ROADWAYS INCLUDING HWY. 6...
  POTENTIALLY CLOSING SCHOOLS.  OTHER IMPACTED ROADWAYS AND 
  SURROUNDING AREAS INCLUDE CURTIS HILL...LAKE CREEK...MOON HILL...
  WILDWOOD...BEAVER CREEK...AND KING ROADS IN THE BOISFORT VALLEY AND
  L ABRI RD. AND FRONT ST. BELOW DOTY. A STAGE OF 18.39 FEET ON THE 
  CHEHALIS NEAR DOTY CORRESPONDS TO PHASE 3 IN THE LEWIS COUNTY FLOOD
  SYSTEM.

$$

WAC041-200809-
/O.EXT.KSEW.FL.W.0027.121120T1647Z-121122T0137Z/
/CENW1.2.ER.121120T1647Z.121121T0000Z.121121T1637Z.NO/
409 PM PST MON NOV 19 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT CENTRALIA
* FROM 9 AM TUESDAY UNTIL WEDNESDAY AFTERNOON.
* AT  2:30 PM MONDAY THE STAGE WAS 54.7 FEET. 
* FLOOD STAGE IS 65.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 9 AM 
  TUESDAY AND CREST NEAR 69.2 FEET AROUND 4 PM TUESDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 68.5 FEET...THE CHEHALIS RIVER IN LEWIS COUNTY WILL 
  FLOOD SOME RESIDENTIAL AND COMMERCIAL AREAS...WITH WATER 
  ENCROACHING UPON THE FIRST FLOOR OF SOME HOMES AND BUSINESSES. 
  SWIFT FLOOD WATERS WILL COVER SOME ROADS. A STAGE OF 68 FEET 
  CORRESPONDS TO A PHASE II FLOOD IN THE LEWIS COUNTY FLOOD SYSTEM.

$$

WAC067-200809-
/O.EXT.KSEW.FL.W.0028.121120T1509Z-121122T1224Z/
/CGMW1.2.ER.121120T1509Z.121121T1200Z.121122T0324Z.NO/
409 PM PST MON NOV 19 2012

...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 7 AM TUESDAY UNTIL LATE WEDNESDAY NIGHT.
* AT  4:00 PM MONDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM 
  TUESDAY AND CREST NEAR 16.5 FEET AROUND 4 AM WEDNESDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT 15.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY WITH SWIFTLY MOVING 
  WATER INCLUDING SR-12 AND JAMES...INDEPENDENCE...MOON AND ANDERSON 
  ROADS. FLOOD WATERS WILL CUT OFF ACCESS TO AND FROM CHEHALIS 
  RESERVATION AND INUNDATE NEARBY FARM LANDS.  SOME RESIDENTIAL 
  STRUCTURES MAY BE THREATENED.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
371 
WGUS86 KSEW 200808
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
1208 AM PST TUE NOV 20 2012

...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  CHEHALIS RIVER NR DOTY AFFECTING LEWIS COUNTY.
 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
WASHINGTON...
 
  PUYALLUP RIVER NEAR ORTING AFFECTING PIERCE COUNTY. 
  NEWAUKUM R NR CHEHALIS AFFECTING LEWIS COUNTY. 
  CHEHALIS RIVER AT CENTRALIA AFFECTING LEWIS COUNTY. 
  CHEHALIS RIVER NEAR GRAND MOUND AFFECTING THURSTON COUNTY. 
  DESCHUTES RIVER NEAR RAINIER AFFECTING THURSTON COUNTY. 
 
.FLOOD BULLETIN NO. 16

                SOUTH WEST REGION

HEAVY RAIN ENDED MONDAY AFTERNOON. SINCE THEN THERE HAVE BEEN PERIODS OF
LIGHT RAIN AND BRIEF VIGOROUS SHOWERS BUT NO HYDROLOGICALLY SIGNIFICANT
RAINFALL. THE PUYALLUP AND DESCHUTES RIVERS WILL FALL BELOW FLOOD STAGE
EARLY TUESDAY MORNING. THE NEWAUKUM AND CHEHALIS RIVERS WILL CONTINUE
ABOVE FLOOD STAGE TUESDAY...WITH THE LOWER REACHES OF THE CHEHALIS NOT
EVEN REACHING FLOOD STAGE UNTIL THE FLOOD CREST REACHES THEM LATER
TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS 
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR 
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER 
RADIO OR OTHER LOCAL MEDIA.

&&

WAC053-201700-
/O.EXT.KSEW.FL.W.0029.000000T0000Z-121120T1740Z/
/ORTW1.1.ER.121120T0254Z.121120T0545Z.121120T0840Z.NO/
1208 AM PST TUE NOV 20 2012

...FLOOD WARNING EXTENDED UNTIL THIS MORNING...

THE FLOOD WARNING CONTINUES FOR
  THE PUYALLUP RIVER NEAR ORTING
* UNTIL THIS MORNING. 
* AT 11:45 PM MONDAY THE FLOW WAS 4599 CFS. 
* FLOOD FLOW IS 4500 CFS. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL TO BELOW
  FLOOD FLOW EARLY THIS MORNING.
* IMPACT...AT 4500 CFS...THE PUYALLUP RIVER WILL FLOOD SOME AREAS 
  ALONG THE UPPER PUYALLUP RIVER ABOVE ORTING.  AREAS INCLUDE BUT ARE
  NOT LIMITED TO THE NEADHAM ROAD VICINITY...ORVILLE ROAD EAST 
  VICINITY IN AREAS SOUTH OF BROOKS ROAD EAST AND NORTH OF ELECTRON 
  ROAD...AND THE COUNTRY SUBDIVISION/TOMOLLA TREE FARM VICINITY.

$$

WAC067-201700-
/O.CON.KSEW.FL.W.0030.000000T0000Z-121120T2109Z/
/DSRW1.1.ER.121120T0223Z.121120T0530Z.121120T1209Z.NO/
1208 AM PST TUE NOV 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE DESCHUTES RIVER NEAR RAINIER
* UNTIL THIS AFTERNOON. 
* AT 11:45 PM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER CRESTED AT 11.9 FEET AT 9 PM MONDAY AND WILL 
  CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY THIS MORNING.
* IMPACT...AT 11.0 FEET...THE DESCHUTES RIVER WILL FLOOD DOWNSTREAM IN
  TUMWATER VALLEY INCLUDING THE GOLF COURSE.  MINOR FLOODING WILL 
  ALSO OCCUR IN SEVERAL RESIDENTIAL AREAS...MAINLY COUGAR MOUNTAIN 
  AND DRIFTWOOD VALLEY. MANY ROADS AND FARM LANDS WILL ALSO BE 
  FLOODED.

$$

WAC041-201700-
/O.EXT.KSEW.FL.W.0026.000000T0000Z-121121T0118Z/
/NEWW1.1.ER.121120T0227Z.121120T1200Z.121120T1618Z.NO/
1208 AM PST TUE NOV 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE NEWAUKUM R NR CHEHALIS
* UNTIL THIS AFTERNOON. 
* AT 11:30 PM MONDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 10.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO RISE AND CREST NEAR 11.6 FEET
  AROUND 4 AM TUESDAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS 
  MORNING.
* IMPACT...AT 10.5 FEET...FLOOD WATERS WILL INUNDATE MANY ROADS AND 
  RESIDENTIAL AND COMMERCIAL AREAS ALONG THE NEWAUKUM RIVER AND ITS 
  FORKS.  FLOODING IN SOME AREAS MAY BE DEEP AND HAZARDOUS ESPECIALLY
  NEAR RIVERS. IMPACTED ROADWAYS AND SURROUNDING AREAS INCLUDE 
  JACKSON HWY. AND TUNE...RUSH...SOMMERVILLE...GRIEL...HAMILTON...
  TAUSCHER...GUERRIER...KIRKLAND...MACOMBER...RICE...SENN...LUCAS 
  CREEK...MIDDLE FORK AND NORTH FORK ROADS.  A STAGE OF 10.5 ON THE 
  NEWAUKUM ROUGHLY CORRESPONDS TO PHASE 2 FLOOD IN THE LEWIS COUNTY 
  FLOOD SYSTEM.

$$

WAC041-200838-
/O.CAN.KSEW.FL.W.0024.000000T0000Z-121120T1850Z/
/DOTW1.1.ER.121119T1815Z.121120T0000Z.121120T0452Z.UU/
1208 AM PST TUE NOV 20 2012

THE FLOOD WARNING HAS ENDED FOR
  THE CHEHALIS RIVER NR DOTY
* AT 11:30 PM MONDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 13.0 FEET. 
* FELL BELOW FLOOD STAGE LAST NIGHT.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE  8:52 PM MONDAY LAST 
  NIGHT AND WILL CONTINUE TO FALL.

$$

WAC041-201700-
/O.EXT.KSEW.FL.W.0027.121120T1756Z-121122T0121Z/
/CENW1.2.ER.121120T1756Z.121121T0000Z.121121T1621Z.NO/
1208 AM PST TUE NOV 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER AT CENTRALIA
* FROM 10 AM TUESDAY UNTIL WEDNESDAY AFTERNOON.
* AT 10:30 PM MONDAY THE STAGE WAS 56.8 FEET. 
* FLOOD STAGE IS 65.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 10 AM 
  TUESDAY AND CREST NEAR 69.1 FEET AROUND 4 PM TUESDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY MORNING.
* IMPACT...AT 68.5 FEET...THE CHEHALIS RIVER IN LEWIS COUNTY WILL 
  FLOOD SOME RESIDENTIAL AND COMMERCIAL AREAS...WITH WATER 
  ENCROACHING UPON THE FIRST FLOOR OF SOME HOMES AND BUSINESSES. 
  SWIFT FLOOD WATERS WILL COVER SOME ROADS. A STAGE OF 68 FEET 
  CORRESPONDS TO A PHASE II FLOOD IN THE LEWIS COUNTY FLOOD SYSTEM.

$$

WAC067-201700-
/O.EXT.KSEW.FL.W.0028.121120T1434Z-121122T1159Z/
/CGMW1.2.ER.121120T1434Z.121121T0600Z.121122T0259Z.NO/
1208 AM PST TUE NOV 20 2012

THE FLOOD WARNING CONTINUES FOR
  THE CHEHALIS RIVER NEAR GRAND MOUND
* FROM 7 AM TUESDAY UNTIL LATE WEDNESDAY NIGHT.
* AT 11:00 PM MONDAY THE STAGE WAS 12.9 FEET. 
* FLOOD STAGE IS 14.0 FEET. 
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM 
  TUESDAY AND CREST NEAR 16.2 FEET AROUND 10 PM TUESDAY. THE RIVER 
  WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* IMPACT...AT 15.5 FEET...THE CHEHALIS RIVER IN THURSTON COUNTY WILL 
  FLOOD SEVERAL ROADS IN INDEPENDENCE VALLEY WITH SWIFTLY MOVING 
  WATER INCLUDING SR-12 AND JAMES...INDEPENDENCE...MOON AND ANDERSON 
  ROADS. FLOOD WATERS WILL CUT OFF ACCESS TO AND FROM CHEHALIS 
  RESERVATION AND INUNDATE NEARBY FARM LANDS.  SOME RESIDENTIAL 
  STRUCTURES MAY BE THREATENED.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Nov 19, 3:30 AM PST, 44 minutes earlier.

Area forecast discussion, Nov 19, 3:30 AM PST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST MON NOV 19 2012

.SYNOPSIS...HEAVY RAIN AND MOUNTAIN SNOW WILL CONTINUE ACROSS
WESTERN WASHINGTON TODAY. AFTER A BRIEF LULL ON TUESDAY...MORE
FRONTS WILL MOVE THROUGH THE REGION TUESDAY NIGHT AND WEDNESDAY FOR
MORE RAIN...WIND...AND MOUNTAIN SNOW. DRIER WEATHER IS FORECAST ON
THURSDAY THEN A RETURN TO WET WEATHER FRIDAY INTO THE WEEKEND.

&&

.SHORT TERM...A SERIES OF WET PAC SYSTEMS WILL IMPACT WESTERN WA
THROUGH THE MIDDLE OF THE WEEK - PROLONGING OUR ACTIVE WEATHER
PATTERN. THE REGION WILL CONTINUE TO SEE WINDY CONDITIONS TODAY WITH
A TIGHT S/SE PRES GRADIENT ACROSS THE PAC NW. HIGHEST WINDS ARE OVER
THE NORTH INTERIOR THIS MORNING...BORDERLINE WIND ADVISORY
CRITERIA...BUT WINDS WILL EASE THIS MORNING AND AFTERNOON AND THE
GRADIENT SLACKEN A BIT. BUT THE COAST WILL NEED TO BE WATCHED
CLOSELY AS A WAVE MOVES NORTH...POSSIBLY CLIPPING THE CENTRAL WA
COAST. MODELS CONTINUE TO SHOW THE HIGHEST WINDS ALONG THE ORE
COAST. ELSEWHERE...SOUTH/SOUTHEAST WINDS OF 15 TO 30 MPH WILL BE THE
NORM INCLUDING THE INTERIOR.

THE OTHER CONCERN TODAY IS HEAVY PRECIP. THE BAROCLINIC BAND STALLS
OVER WESTERN WA TODAY FOR PERIODS OF RAIN...HEAVY AT TIMES. SEATTLE
AND AREAS SOUTHWARD WILL SEE RAIN TOTALS OF 1 TO 2 INCHES THROUGH
THIS EVENING...HIGHEST AMOUNTS NEAR THE ORE BORDER. THESE TOTALS MAY
INCREASE THE LANDSLIDE THREAT FOR THE REGION. THE MOUNTAINS WILL SEE
SEVERAL INCHES OF PRECIP TODAY. EXPECT HEAVY SNOW NEAR AND ABOVE
4500 FT...A WINTER STORM WARNING REMAINS IN EFFECT THROUGH MIDNIGHT
TONIGHT. TRAVEL OVER THE HIGHER PASSES WILL BE DIFFICULT. HEAVY RAIN
OVER THE LOWER BASINS WILL ALSO FORCE SHARP RISES ON THE RIVERS. SEE
HYDROLOGY SECTION BELOW. RAIN WILL TAPER DOWN OVERNIGHT AS THE FRONT
SHIFTS FARTHER S/SE AND EXITS.

LOOK FOR A BRIEF BREAK IN THE WEATHER TUE MORNING...THEN MORE RAIN
TUE AFTERNOON AND EVENING AS ANOTHER FRONT ARRIVES. THIS SYSTEM IS
WEAKER BUT WILL STILL LIKELY PRODUCE BREEZY WINDS WITH A FEW MORE
INCHES OF SNOW IN THE MOUNTAINS. SNOW LEVELS ARE AROUND 4000 FT. AN
UPPER LEVEL SHORT WAVES TROUGH WILL PRODUCE MORE SHOWERS ON WED WITH
SNOW LEVELS LOWERING TO AROUND 3000 FT. 33

.LONG TERM...LONG RANGE MODELS ARE SHOWING A BREAK IN THE WEATHER ON
THANKSGIVING DAY AS A BROAD UPPER LEVEL RIDGE BUILDS OVER THE PAC
NW. THIS RIDGE WILL FORCE ANOTHER WET FRONTAL SYSTEM INTO BRITISH
COLUMBIA. THE RIDGE MAY WEAKEN AND FLATTEN BY FRIDAY AS THE FRONT
SHIFTS S/SE THROUGH SOUTHERN B.C. AND MOVES INTO WESTERN WA. BUT THE
MODELS HAVE BEEN WAFFLING ON THE TIMING OF THIS FRONT...AND JUST HOW
WET IT WILL BE. BUT IT IS POSSIBLE THE MOUNTAINS WILL SEE A FEW MORE
INCHES OF PRECIP FOR MORE HEAVY SNOW AND RAIN. COOL AND SHOWERY
WEATHER IS FORECAST OVER THE REMAINDER OF THE HOLIDAY WEEKEND AS A
DEEP UPPER LEVEL LOW FORMS OVER THE REGION. 33

&&

.HYDROLOGY...THE SKOKOMISH RIVER IN MASON COUNTY REACHED FLOOD STAGE
OVERNIGHT AND WILL LIKELY REMAIN IN FLOOD STAGE THROUGH TONIGHT OR
EARLY TUE MORNING.

OTHER WESTERN WASHINGTON RIVERS PROBABLY WILL NOT FLOOD AS A RESULT
OF RAINFALL THROUGH TONIGHT. IT IS NOT THE CLASSIC FLOOD-PRODUCING
WEATHER PATTERN. THE SNOW LEVEL WILL ONLY RISE TO AROUND 5000
FT...AND THERE IS NO INDICATION THAT THE FLOW WILL TAP INTO DEEP
SUBTROPICAL MOISTURE. HOWEVER A POSSIBILITY OF MINOR FLOODING CANNOT
BE RULED OUT FOR A FEW OF THE MOST FLOOD-PRONE RIVERS. WE WILL NEED
TO KEEP A CLOSE EYE ON AT LEAST THE SATSOP...NOOKSACK...SILLAGUAMISH
RIVERS...CHEHALIS AND NEWAUKUM.

AFTER A LULL TUESDAY...THE NEXT WEATHER SYSTEM ARRIVES ABOUT TUESDAY
NIGHT. IT APPEARS TO BE FAST MOVING AND SHOULD ONLY BRING 6-12 HOURS
OF HEAVY RAIN TO THE COAST AND OLYMPICS...WHICH SHOULD NOT BE ENOUGH
TO CAUSE CONCERN ON AREA RIVERS EXCEPT FOR THE SKOKOMISH. THE
PATTERN REMAINS WET BUT NOT OVERLY SO THROUGH ABOUT THURSDAY. BOTH
THE GFS AND EURO MODELS HAVE AT TIMES SHOWN PERIODS OF VERY HEAVY
RAIN OVER WESTERN WASHINGTON LATE THIS WEEK...BUT EXACT TOTALS ARE
STILL UNCLEAR AT THIS POINT. 33

&&

.AVIATION..A LARGE UPPER TROUGH WILL PERSIST OVER THE ERN PAC AND
THE PAC NW THROUGH TUESDAY. STRONG SW FLOW ALOFT AND MOIST
CONDITIONS AT ALL LEVELS. GENERALLY STABLE. SURFACE LOW PRESSURE MAY
DEVELOP OFFSHORE AND CROSS WRN WA LATER TODAY AND AGAIN ON TUESDAY.
THESE SYSTEMS WILL KEEP RAIN GOING ACROSS THE AREA. 3-4K FT CIGS
WILL GENERALLY DOMINATE...EXCEPT MAINLY MVFR CONDITIONS WITH VIS
3-5SM FROM KSEA SOUTHWARD INCLUDING THE KBFI/KOLM/KHQM TERMINALS.
CONDITIONS WILL IMPROVE SLIGHTLY TONIGHT AS RAIN GRADUALLY CHANGES
TO SHOWERS FROM N TO S.

KSEA...RAIN THROUGH THIS EVENING...THEN SHOWERS. 3-4K FT CIGS WILL
LOWER TO 2-3K FT AFTER 16Z THIS MORNING W/ VIS DOWN TO 2-3 SM DURING
HEAVIER RAINFALL. VFR CIGS RETURNING THIS EVENING AS RAIN TAPERS
OFF. S WIND 14-18 KT W/ GUSTS TO 28 KT...EASING TO 12-14 KT W/ GUSTS
22 KT BY MIDDAY.

&&

.MARINE...ANOTHER SURFACE TROUGH OR LOW WILL BRUSH THE WATERS THIS
AFTERNOON AND EVENING. GRADIENTS REMAIN STRONG ENOUGH AHEAD OF THIS
SYSTEM TO KEEP HIGH-END SMALL CRAFT WINDS GOING FOR MOST WATERS
THROUGH THIS EVENING. IF THE LOW TRACKS FURTHER N THAN
EXPECTED...GALES CANNOT BE RULED OUT...ESPECIALLY ADMIRALTY
INLET/ENTRANCES TO THE STRAIT. WILL NEED TO MONITOR THE TRACK OF
THIS LOW FEATURE. KEPT WINDS LIMITED TO 30 KT FOR THE TIME BEING.

GRADIENTS WILL SLOWLY WIND DOWN OVERNIGHT. SMALL CRAFT WINDS SHOULD
SUBSIDE AND SEAS SHOULD GRADUALLY COME DOWN. ADDITIONAL SURFACE
TROUGHS WILL AFFECT THE WATERS THROUGH THE REST OF THE WEEK. EXPECT
SMALL CRAFT WINDS TO BE COMMON AND POSSIBLY GALES WITH SOME OF THESE
SYSTEMS DEPENDING ON THE TRACK. STAY TUNED TO THE LATEST FORECAST.
DTM

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCHES AND WARNINGS ARE IN EFFECT FOR PORTIONS OF
     WESTERN WA.

     WINTER STORM WARNING ABOVE 4500 FEET FOR THE CASCADES UNTIL
     MIDNIGHT TONIGHT.

PZ...GALE WARNING EAST ENTRANCE THROUGH 6 AM PST.

     SMALL CRAFT ADVISORY FOR ALL REMAINING WATERS THROUGH THIS
     EVENING.

     SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.

In the hours before

Special weather statement, Nov 19, 4:05 AM PST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
405 AM PST MON NOV 19 2012

WAZ001-503>519-200100-
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
OLYMPICS-EASTERN STRAIT OF JUAN DE FUCA-
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
405 AM PST MON NOV 19 2012

...AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEK...

ANOTHER WET PACIFIC FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON TODAY.

TWO TO FIVE INCHES OF ADDITIONAL RAIN WILL FALL IN THE MOUNTAINS
BELOW THE SNOW LEVEL. LANDSLIDES ARE POSSIBLE AS UP TO 2.5 INCHES
OF RAIN WILL FALL IN THE LOWLANDS WITH THE HEAVIEST AMOUNTS
GENERALLY AT THE COAST AND IN THE INTERIOR FROM AROUND EVERETT
SOUTHWARD.

WET AND LOCALLY WINDY WEATHER WILL CONTINUE THROUGH THE WEEK.
THERE WILL BE MORE SNOW IN THE MOUNTAINS WITH SNOW LEVELS FORECAST
NEAR PASS LEVELS. ANOTHER WET SYSTEM MAY ARRIVE LATE THIS WEEK.

STAY TUNED TO THE LATEST UPDATES FROM THE NATIONAL WEATHER SERVICE
IN SEATTLE.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 18, 8:34 PM PSTSmall Craft AdvisorySEW3 days
Nov 19, 5:35 AM PSTAreal Flood AdvisorySEWClallam, Grays Harbor, Island, Jefferson, King, Kitsap and 5 more15 hr
Nov 19, 7:52 AM PSTWind AdvisorySEW3 hr
Nov 19, 10:15 AM PSTRiver Flood WarningSEWGrays Harbor23 hr
Nov 19, 10:37 AM PSTRiver Flood WarningSEWLewis22 hr
Nov 19, 10:47 AM PSTHigh Wind WarningSEW3 hr
Nov 19, 10:47 AM PSTWind AdvisorySEW7 hr
Nov 19, 11:25 AM PSTWinter Weather AdvisorySEW7 hr
Nov 19, 11:29 AM PSTHigh Surf AdvisorySEW17 hr
Nov 19, 12:16 PM PSTAreal Flood AdvisorySEWSkagit, Whatcom3 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWLewis33 hr
Nov 19, 12:59 PM PSTRiver Flood WarningSEWThurston51 hr

Nearby

River Flood Warnings in Washington, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.